Alert archive / Florida / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 22, 2026, 2:03 AM EST for 10 counties in Florida. It took effect at Feb 23, 2026, 9:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 2:03 AM EST (07:03 UTC)
- In effect from
- Feb 23, 2026, 9:00 AM EST
- Expired
- Feb 23, 2026, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS82 KMLB 220703 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 203 AM EST Sun Feb 22 2026 ...Critically low humidity with gusty winds will produce a High Fire Danger this afternoon and evening, and again on Monday... FLZ058-154-159-164-254-259-264-230500- /O.CAN.KMLB.FW.A.0001.260222T2000Z-260223T0500Z/ /O.UPG.KMLB.FW.A.0002.260223T1400Z-260224T0000Z/ /O.NEW.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ Okeechobee-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Indian River-Inland Saint Lucie- Inland Martin- 203 AM EST Sun Feb 22 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 9 AM to 7 PM EST Monday. The Fire Weather Watch for today is no longer in effect. * AFFECTED AREA... Okeechobee, Indian River, St Lucie, & Martin counties. * WIND... Northwest winds around 15 mph with gusts 20 to 25 mph on Monday. * HUMIDITY...20 to 30 percent Monday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ247-347-230500- /O.UPG.KMLB.FW.A.0001.260222T2000Z-260223T0500Z/ /O.UPG.KMLB.FW.A.0002.260223T1400Z-260224T0000Z/ /O.NEW.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ /O.EXA.KMLB.FW.W.0002.260222T2000Z-260223T0500Z/ Inland Northern Brevard-Mainland Northern Brevard- 203 AM EST Sun Feb 22 2026 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 3 PM this afternoon to midnight EST tonight. A Red Flag Warning has also been issued from 9 AM to 7 PM EST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Inland north Brevard and Mainland north Brevard county. * WIND... Northwest winds increasing near 15 mph with gusts up to 30 mph today, then gusts of 20 to 25 mph on Monday. * HUMIDITY...30 to 35 percent this afternoon and evening, and 20 to 25 percent on Monday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ041-044>046-053-141-144-230500- /O.UPG.KMLB.FW.A.0001.260223T1400Z-260224T0000Z/ /O.NEW.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ /O.CON.KMLB.FW.W.0002.260222T2000Z-260223T0500Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake- 203 AM EST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 9 AM to 7 PM EST Monday. The Fire Weather Watch is no longer in effect. The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 3 PM Sunday to midnight EST Sunday night. * AFFECTED AREA... Volusia, Lake, Orange, Seminole, and Osceola counties. * WIND... Northwest winds increasing near 15 mph with gusts up to 30 mph this afternoon and evening, then gusts of 20 to 25 mph on Monday. * HUMIDITY...30 to 35 percent this afternoon and evening, and 20 to 25 percent on Monday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ447-547-647-747-230500- /O.UPG.KMLB.FW.A.0002.260223T1400Z-260224T0000Z/ /O.NEW.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ /O.CON.KMLB.FW.A.0001.260222T2000Z-260223T0500Z/ Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 203 AM EST Sun Feb 22 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from 9 AM to 7 PM EST Monday. * AFFECTED AREA... Northern Brevard Barrier Islands and all of southern Brevard county. * WIND... Northwest winds increasing near 15 mph with gusts up to 30 mph this afternoon and evening, then gusts of 20 to 25 mph on Monday. * HUMIDITY...Near 35 percent this afternoon and evening and around 25 percent on Monday. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
266 WWUS82 KMLB 222254 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 554 PM EST Sun Feb 22 2026 ...Critically low humidity with gusty winds will produce a High Fire Danger through midnight and again on Monday... FLZ447-547-647-747-230500- /O.UPG.KMLB.FW.A.0001.000000T0000Z-260223T0500Z/ /O.EXA.KMLB.FW.W.0002.000000T0000Z-260223T0500Z/ /O.CON.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 554 PM EST Sun Feb 22 2026 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect until midnight EST tonight. The Fire Weather Watch is no longer in effect. Additionally, a Red Flag Warning remains in effect from 9 AM to 7 PM EST Monday. * AFFECTED AREA...Northern Brevard Barrier Islands and all of southern Brevard county. * WIND...Northwest winds 15 mph with gusts up to 30 mph this evening, then gusts of 20 to 25 mph on Monday. * HUMIDITY...Near 30 percent this evening and around 25 percent on Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ041-044>046-053-141-144-247-347-230500- /O.CON.KMLB.FW.W.0002.000000T0000Z-260223T0500Z/ /O.CON.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Inland Northern Brevard- Mainland Northern Brevard- 554 PM EST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... * AFFECTED AREA...Volusia, Lake, Orange, Seminole, and Osceola counties. * WIND...Northwest winds 15 to 20 mph with gusts up to 30 mph this evening, then gusts of 20 to 25 mph on Monday. * HUMIDITY...15 to 25 percent this evening, and 20 to 25 percent on Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ FLZ058-154-159-164-254-259-264-230500- /O.CON.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ Okeechobee-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Indian River-Inland Saint Lucie- Inland Martin- 554 PM EST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST MONDAY FOR LOW HUMIDITY AND GUSTY NORTHWEST WIND... * AFFECTED AREA...Okeechobee, Indian River, St Lucie, & Martin counties. * WIND...Northwest winds around 15 mph with gusts 20 to 25 mph on Monday. * HUMIDITY...20 to 30 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
192 WWUS82 KMLB 230710 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 210 AM EST Mon Feb 23 2026 ...Critically low humidity with gusty winds will produce a High Fire Danger today... FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-240000- /O.CON.KMLB.FW.W.0003.260223T1400Z-260224T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 210 AM EST Mon Feb 23 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING FOR LOW HUMIDITY AND GUSTY NORTHWEST WINDS... * AFFECTED AREA...Volusia, Lake, Orange, Seminole, Osceola, Brevard, Okeechobee, Indian River, St. Lucie and Martin counties. * WIND...Northwest winds 15 to 20 mph with gusts between 25 to 35 mph. * HUMIDITY...20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
243 WWUS82 KMLB 231417 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 917 AM EST Mon Feb 23 2026 ...Critically low humidity with gusty winds will produce a High Fire Danger today... FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-240000- /O.CON.KMLB.FW.W.0003.000000T0000Z-260224T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 917 AM EST Mon Feb 23 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LOW HUMIDITY GUSTY NORTHWEST WINDS ACROSS EAST CENTRAL FLORIDA... * AFFECTED AREA...Volusia, Lake, Orange, Seminole, Osceola, Brevard, Okeechobee, Indian River, St. Lucie and Martin Counties. * WIND...Northwest winds 15 to 20 mph with gusts between 25 to 35 mph. * HUMIDITY...20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 1:00 AM EST, 1 hour 3 minutes earlier. Its key messages:
- Issued at 745 PM EST Sat Feb 21 2026
- Windy, drier air presents an elevated to critical fire danger on Sunday afternoon through Monday. Any showers or isolated storms on Sunday's cold front will not be nearly enough to dent the worsening drought.
- Hazardous to dangerous winds and seas develop behind the front from Sunday through Monday. Occasional gale-force gusts and seas building to 13 feet in the Gulf Stream on Sunday.
- A blast of dangerously cold wind chills arrives on Monday night. Wind chills in the 20s are anticipated for much of the area. The risk for freezing temperatures and frost have increased early this week, especially over northern areas and the interior.
Area forecast discussion, Feb 22, 1:00 AM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
100 AM EST Sun Feb 22 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 745 PM EST Sat Feb 21 2026
- Windy, drier air presents an elevated to critical fire danger on
Sunday afternoon through Monday. Any showers or isolated storms on
Sunday's cold front will not be nearly enough to dent the
worsening drought.
- Hazardous to dangerous winds and seas develop behind the front
from Sunday through Monday. Occasional gale-force gusts and
seas building to 13 feet in the Gulf Stream on Sunday.
- A blast of dangerously cold wind chills arrives on Monday night.
Wind chills in the 20s are anticipated for much of the area. The
risk for freezing temperatures and frost have increased early
this week, especially over northern areas and the interior.
&&
.DISCUSSION...
Issued at 308 PM EST Sat Feb 21 2026
Today-Tonight... High pressure axis will remain in place across the
Florida peninsula today. At the surface, low pressure will develop
along a stationary front across the deep South, deepening tonight
along the Carolina coast, which will push the trailing cold front
into north Florida later tonight. Locally, southwest wind flow will
persist with speeds around 10 mph or less each day. The east coast
sea breeze is once again forecast to form later this afternoon and
push inland. Mostly dry conditions today, with no mentionable rain
chances through this evening. Isolated to scattered showers ahead of
the aforementioned cold front is forecast to reach Lake and Volusia
counties around sunrise. Otherwise, dry through the overnight hours.
Temperatures will continue to be well above normal for this time of
year, with temperatures near record highs once again. Afternoon
highs will be in the mid to upper 80s, with plenty of sunshine.
There is a good chance for more sites to tie or even break record
highs this afternoon (see below). Overnight lows both nights will be
in the upper 50s to low 60s, possibly reaching mid 60s in the
Orlando Metro area. Patchy fog will once again be possible across
all of east central Florida late tonight into Saturday morning.
Sunday-Monday...Upper level low pressure across the eastern edge of
the Midwest on Sunday will shift eastward towards the Atlantic coast
before moving northward along the NE US coast on Monday. At the
surface, a closed low along the coast of NC/VA will drag a trailing
strong cold front across east central Florida on Sunday as it moves
northward along the NE coast. Surface high pressure will then move
from TX/LA into the Gulf on Tuesday, with the axis building over the
Florida peninsula. Locally, drier air will move in behind the front,
with forecast PW values ranging from 0.8-1.5" ahead of the front to
0.1-0.2" behind the front. The front will also bring back rain
chances to east central Florida, although rainfall amounts are
forecast to be less than 0.25" across most areas. There is a medium
to high (60-70 percent) chance of showers across the whole area on
Sunday. Forecast soundings show limited instability (CAPE around 750
J/kg), so lightning storm chances remain low at this time, and
mainly confined to the I-4 corridor south of Daytona and extending
to around Cape Canaveral.
West to southwest winds around daybreak on Sunday will veer
northwest and become breezy to gusty behind the front, increasing to
around 15 mph with gusts 20 to 25 mph. Northwest winds will remain
around 10-15 mph Sunday night and through Monday. Due to these
stronger winds and very low min RH values, critical fire weather
conditions are forecast through Monday. A Fire Weather Watch has
been issued for all of east central Florida Sunday afternoon through
Monday evening.
Temperatures ahead of the front will be well above normal,
especially across the south. Afternoon highs on Sunday will be mid
to upper 70 across the north and low to mid 80s across the south.
Monday will be noticeably cooler, with afternoon highs ranging from
mid 50s to low 60s. Overnight lows will fall into the upper 30s to
mid 40s Sunday night, and low to mid 30s on Monday night. Lows have
trended slightly cooler on Monday night, with many locations across
the interior reaching at or just below freezing. Due to the
persistent NW breeze, lowest wind chills on Sunday night into Monday
will fall into the low to mid 30s, and mid to upper 20s on Monday
night into Tuesday. A Cold Weather Advisory is likely to be needed
for most of the area Monday night into Tuesday.
Tuesday-Saturday... Surface high pressure across the Gulf will
slowly shift eastward and over the Florida peninsula by Tuesday
night. The high pressure will continue to shift eastward and out
into the Atlantic Wednesday with the axis remaining over the Florida
peninsula through late week and into the weekend. Locally, north to
northwest winds on Tuesday will shift southerly on Wednesday and
remain in place through late week. Wind speeds will generally be
light, at 10 mph or less through the period. Temperatures will be on
a warming trend through the week, with temperatures reaching low to
mid 80s by late week. Overnight lows will also be on a warming
trend, with lows in the low to mid 30s, except upper 30s to low 40s
around the Orlando metro and along the coast on Tuesday night,
warming to the 50s by mid/late week. Radiational cooling will be
excellent on Tuesday night due to the clear skies, and coupled with
the high pressure over head and light winds, the potential for frost
is increasing where temperatures fall into the mid 30s.
&&
.MARINE...
Issued at 308 PM EST Sat Feb 21 2026
Today- Tonight... Generally good boating conditions as the high
pressure ridge axis will remain across Florida today. This will
result in south to southwest flow persisting across the local waters
with speeds around 10 KT KT. However, winds will veer onshore (SE)
later this afternoon as the east coast sea breeze forms and pushes
onshore. Winds behind the sea breeze will be 10-15 mph with gusts
around 20 mph. Seas 2-4 FT. No mentionable rain chances this
afternoon. Isolated to scattered showers will be possible across the
northern Volusia waters near sunrise.
Sunday-Wednesday... (Modified Previous discussion) Deteriorating
boating conditions Sunday into early next week. A strong cold front
will sweep through Sunday bringing scattered to numerous showers and
possibly a few storms south of the Cape. Strong and gusty NW winds
will develop behind the front Sun afternoon and quickly overspread
all the local Atlc waters. A Small Craft Advisory is in effect for
the VOlusia waters and offshore Brevard waters starting Sunday
morning. The SCA expands to all the waters Sunday afternoon, with
the offshore Volusia/Brevard waters transition to a Gale Watch going
through at least Monday morning. The Gale Watch may need to be
upgraded to a Warning on the next package. The SCA and Gale will
likely need to be extended in time. Seas will rapidly build to 13 FT
in the Gulf Stream Sun night and early Mon. Occasional gusts to Gale
force are forecast Sun evening offshore Volusia and Brevard.
Conditions will remain hazardous for boating through Mon night.
Winds will decrease 10-15 knots by Tue aftn but the north wind
component will keep seas 7-8 FT in the Gulf Stream with a choppy 4-5
FT nearshore. High pressure will become centered over the FL
peninsula Tue night then shift seaward Wed with a trailing ridge
axis across south FL. Winds quickly veer to an offshore component
and seas fall below 5 FT in the Gulf Stream.
&&
.AVIATION...
(06Z TAFs)
Issued at 1241 AM EST Sun Feb 22 2026
Messy and complicated aviation forecast as a strong cold front
approaches ECFL early this morning and pushes through later today.
Sent the 06Z TAF package with generally VFR conditions (some MVFR
reductions INVOF of the squall line ahead of the front) based on
current low probs for IFR-LIFR CIGs early this morning, but
satellite imagery shows stratus has started to develop along the
WCFL Gulf coast, at least partially supporting HREF guidance which
has been the most aggressive with impacts. Will monitor trends
the next hour or two but confidence is increasing IFR-LIFR CIGs
will reach the inland terminals between 07Z (KLEE) and 10Z (KMCO).
HREF suggests some improvement to IFR- MVFR after 14Z, but
indicating VFR conditions won't return until after the squall
line pushes through. Mainly SHRA until the line reaches KMCO-KTIX,
then some embedded TSRA are possible.
Becoming windy/gusty ahead of and especially behind the front. SW
winds increase to 10-15 kts with gusts to 25 kts this morning then
further increase to 15-20 kts with gusts approaching 30 kts while
veering northwest behind the front in the late morning and
afternoon. Winds settle to 10-15 kts with gusts to 20-25 kts,
occasionally higher in the late evening.
&&
.FIRE WEATHER...
Issued at 745 PM EST Sat Feb 21 2026
Evening Update...
Guidance trends continue to build confidence in an episode of
elevated to critical fire weather conditions over east central
Florida beginning Sunday afternoon and evening. A rather complex
scenario unfolds as drier/less humid air rushes southward behind a
cold front. Confidence in Red Flag conditions is greatest roughly
near and north of I-4 and into Osceola Co, necessitating an
upgrade from the Watch to a Red Flag Warning for Sunday afternoon
and evening. Have left the Fire Weather Watch for the remaining
chunk of the district where question marks remain, such as how low
RHs can fall after sunset on Sunday evening. The Fire Weather
Watch is still in effect for Monday.
Regardless of the watches and warnings posted for any given area,
officials and residents should know that the combination of an
ongoing drought, dry/dead fuels from the early February freeze,
and the impending weather conditions present the potential for
quick/uncontrolled wildfire growth.
Previous Discussion...
Sensitive fire weather conditions continue through the weekend
and into early next week. Min RH values will drop to 35-45% this
afternoon across the whole area. Southwest winds will remain
around 10 mph or less today. A strong cold front will then push
through the local area on Sunday. Min RH values will drop to
35-45% across the northern interior on Sunday with min RH values
recovering slightly to 45-55% across the south. Southwest winds
will become northwest and breezy to gusty (15 mph gusting 25-30
mph) behind the front. As the drier air settles over the Florida
peninsula Monday, min RH values will drop to 20-30% areawide and
northwest winds will be near 15 mph with gusts 20-25 mph once
again.
&&
.CLIMATE...
Issued at 636 PM EST Sat Feb 21 2026
Record highs were set today at Daytona Beach, Orlando, Sanford,
and Leesburg.
Daytona Beach also tied their all-time warmest February
temperature, 89 deg F.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 36 55 32 / 60 0 0 0
MCO 77 39 55 34 / 60 0 0 0
MLB 80 40 57 34 / 60 0 0 0
VRB 81 41 59 33 / 60 0 0 0
LEE 74 37 55 31 / 50 0 0 0
SFB 77 37 56 33 / 60 0 0 0
ORL 76 39 56 35 / 60 0 0 0
FPR 83 39 59 31 / 60 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 3 PM this afternoon to midnight EST
tonight for FLZ041-044>046-053-141-144-247-347.
Red Flag Warning from 9 AM to 7 PM EST Monday for FLZ041-044>046-
053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
747.
Fire Weather Watch from this afternoon through this evening for
FLZ447-547-647-747.
AM...Small Craft Advisory from 10 AM this morning to 10 AM EST Monday
for AMZ550.
Small Craft Advisory from 4 PM this afternoon to 10 AM EST
Monday for AMZ552-555-575.
Small Craft Advisory from 10 AM this morning to 4 PM EST this
afternoon for AMZ570-572.
Gale Warning from 4 PM this afternoon to 10 AM EST Monday for
AMZ570-572.
&&
DISCUSSION...Heil
AVIATION...HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:31 PM EST | Fire Weather Watch | MLB | Brevard, Indian River, Martin, Okeechobee, Saint Lucie | 7 hr |
| Feb 21, 7:31 PM EST | Red Flag Warning | MLB | Brevard, Lake, Orange, Osceola, Seminole, Volusia | 28 hr |
| Feb 22, 1:30 AM EST | Cold Weather Advisory | MLB | Brevard, Indian River, Lake, Okeechobee, Orange, Osceola and 3 more | 32 hr |
| Feb 22, 1:30 AM EST | Freeze Watch | MLB | Brevard, Indian River, Lake, Okeechobee, Orange, Osceola and 3 more | 23 hr |
| Feb 22, 12:02 PM EST | Special Weather Statement | MLB | Brevard | 28 min |
| Feb 22, 12:03 PM EST | Special Marine Warning | MLB | 57 min | |
| Feb 22, 1:00 PM EST | Special Marine Warning | MLB | 60 min | |
| Feb 22, 2:45 PM EST | Special Marine Warning | MLB | 90 min | |
| Feb 22, 4:02 PM EST | Gale Warning | MLB | 18 hr | |
| Feb 22, 4:02 PM EST | Small Craft Advisory | MLB | 48 hr |
Nearby
Red Flag Warnings in Florida, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.